Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Pain above right eyebrow area
avatar
kronicimports posted:
for the past 3+ weeks I have been getting this "throb" on and off feels like its right above my right eyebrow throughout the days, at times I don't feel it, and then there are time i feel it, the pain scale is at a 1.5- 2 out of 5, I have been to 2 ophthalmologist and both checked my eyes and did there tests and said my eyes look good. I also went to my primary doctor and he sent me for an x ray of my sinuses and did blood work and everything was good. but he did put me on medication for a week in case it was a bacterial infection in my sinuses, and the "throb" did go away for about 5 days and came back, but since the x rays showed no infection i don't know why the pain went away, pretty much what I'm trying to get at is could this be stress/anxiety related I'm a hypochondriac. Am I worrying my self which is bringing on the pain,because when it seems like I'm not focused on it i don't notice it
Reply
 
avatar
Lifes responded:
I was headed to bed but you touched a hot button with me, which is calling oneself a hypochondriac. Drs often use such archaic terms when they can't find what's wrong, but they use it as a buzz word that means "it's all in your head". (Which is usually NOT correct anyway.) I hate when persons label themselves as hypochondriacs because the term carries a loaded meaning for Drs-- you use that word, Drs quit listening with an open mind. So PLEASE don't refer to yourself that way. While symptoms may seem less when we focus on something else, it does not mean the symptom was not there or was not real. Perfect example is when one person truly has a slight headache, but they engage in petting or intercourse and for that time they "forget" about the headache. It might even be gone afterwards (for a number of valid biological-sexual reasons). When we engage our attention intensely on anything, we can very often block out another thing. It's also true that, in some cases, people can amplify (make bigger / stronger) a certain symptom by focusing exclusively on that symptom. Kids are good at "talking themselves into" a symptom. Remember being young and wanting to stay home from school so you said "My stomach hurts"? Well sometimes the kid actually ends up feeling nauseated. Interesting. But that still doesn't make that child a hypochrondriac. Ok. Your throbbing pain. Facial / cheek, eye/orbital, forehead, ear pain, teeth pain, and even pain on the sides of the nose can be sinus. The throbbing can be from increased blood flow into the area (the macrophages come marching in to clean up infection) plus tissue swelling. It makes sense that if you were on antibiotics for 7 days (likely a strong Anti-B if 5 to 7 days), that the throbbing would decrease while on the anti-b, which usually begins to control an infection within 3 to 7 days after beginning treatment. However, sinus inf are very hard to get rid of and many people need 14 da to 21 da of antib. It's not convenient to culture sinus so Drs tend to use broad spectrum anti-Bs that work for most people. But, you may need a different anti-B and I'd let your Dr know the pain is back. Otherwise, you could be checked for migraine or atypical headache. If your BP is okay then I'd guess either atypical headache or sinus inf. Also consider whether you might have allergies. If atypical headache, stress, caffeine (coffee, hi-power drinks, soda), cigarettes, and some foods can aggravate head pain. If sinus, dairy (milk) can make secretions thicker, esp if you have sinus drainage in your throat or if your ears are also affected. It is good you can distract yourself from pain-- that skill might serve you well in life. But if you have an inf. you need either anti-B or anti-viral. If you have recurrent sinus inf, you might need to go to an ENT. Lifes
 
avatar
mamao4tots responded:
Lifes, I remember reading that you experiance leg jerking as a side effect to trileptal. Could you describe the leg jerking? Do you have episodes of it or is it all the time? Has an MD confirmed it is caused by the trileptal? I am asking because my 8 year old daughter takes trileptal for seizures. She has been on it for 6 months. Recently her neuro. doubled her dose over a 4 day period and soon after she began to have episodes of severe leg jerking. The first episode lasted 2 hours, the next two lasted 30 to 40 minutes. Her neuro. does not think it is a seizure, in fact he thinks she is faking - which is the most ridiculous thing I have ever heard. My daughter hates having seizures and hates going to the ER. She is happy and well adjusted, she loves school, and has a good home life. It seems the leg jerking has stopped, it hasn't happened in 3 days. On monday my daughter is going to have a 5 day EEG at the hospital and I would love to get some info. on this before than. I know my daughter was not faking. She does have tonic-clonic (grandmal) seizures and lots of seizure activity on previous EEGs. The leg jerking may not be a seizure, but it is something - I just need to figure out what. Thanks for any help you can lend. - Elisha
 
avatar
Ya_Who_Ligan54 responded:
Hello: Not to scare you but you might want to consider having your primary refer you to a neurologist. One of the symptoms of a BRAIN ANEURISM is a pain above the eyebrow. I know this is a fact as i am an anurism survivor. It does not hurt to have a MRI done just to find out if anything else is going on. It could also be a migraine. Better to be safe than sorry. good luck.


Helpful Tips

Sensory symptoms in Parkinson's DiseaseExpert
Sensory complaints in PD are not uncommon, and include visual changes, loss of sense of smell, restless legs syndrome (RLS), and pain. ... More
Was this Helpful?
64 of 80 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center